Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

August 5, 2023Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 5, 2023, 7:21 AM CDT for Carroll County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2023, 7:21 AM CDT (12:21 UTC)
Expired
Aug 5, 2023, 7:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Carroll County, AR

The radar

The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS84 KTSA 051221
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
721 AM CDT Sat Aug 5 2023
 
ARZ002-051245-
Carroll AR-
721 AM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northern Carroll
County through 745 AM CDT...

At 720 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Beaver, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Beaver...
Urbanette...                      Grandview...
Pleasant Ridge...                 Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3628 9345 3639 9382 3650 9379 3650 9341
TIME...MOT...LOC 1220Z 280DEG 17KT 3647 9371 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:10 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 5, 6:10 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
610 AM CDT Sat Aug 5 2023

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 311 AM CDT Sat Aug 5 2023

Storm chances this morning will mainly be confined to
far NE OK and NW AR. Area of convection to the north within
a week WAA zone had remained across SE KS, but any outflow may
generate additional development further south. Another small
complex remains across SW KS and this, along with scattered development
along outflow boundaries may impact the forecast area later this
morning and afternoon mainly north of I-40. Despite initial boundary
push into NE OK this morning, current Heat Advisory and Heat
Warning headlines today will remain as is. Higher confidence that
warning criteria will be met across SE OK/WC as these areas will
be least impacted by convection/debris clouds/outflow boundaries
this afternoon.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 311 AM CDT Sat Aug 5 2023

Shower and storm chances will increase this evening and overnight,
especially across NE OK and NW AR as an upper level disturbance
gives the front a more significant push into the area. A few
severe storms will be possible across NE OK and NW AR this evening
and tonight, with gusty winds the main threat. Rain/thunder
chances will taper off by late Sunday morning, however the cooler
air will be slow to push through the entire region during the
afternoon. That said, far SE OK will likely once again see warm
temperatures with heat indices around 105. Will hold off on any
advisory for Sunday and defer to the next shift.

Cooler temperatures will be felt area wide Monday and Tuesday
before warmer temps return around mid week. Several disturbances
within the W-NW flow will bring periodic chances for rain and
scattered storms for the first half of the week. Warmer
temperatures are expected late in the week as the upper ridge
begins to expand across the southern plains.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Sat Aug 5 2023

Convective impacts at the terminals will be the main concern
today, particularly the NE OK sites and those in far NW AR.
Thunderstorms are ongoing this morning on the northern and western
periphery of the forecast area, with BVO/XNA/ROG most likely to
see on station impacts, including MVFR conditions and brief wind
gusts 25 to 30 kts. Will also carry VCTS at TUL/RVS due to more
scattered coverage. Additional isolated to scattered activity
should develop in parts of far northeast Oklahoma into western
Arkansas in the vicinity of existing outflow boundaries and will
keep PROB30 groups late afternoon into early evening at the W AR
terminals. Finally, a thunderstorm complex is expected to develop
to the west this afternoon and evening, with a high enough
likelihood of impacting the NE OK and far NW AR sites to address
this in prevailing groups. Later TAFs may need to consider VRB
convective wind groups associated with this complex as confidence
in timing and location increases. Prevailing winds through the
period will be messy at times given the presence of boundaries and
multiple opportunities for convective impacts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  100  74  93  70 /  30  50  20  20
FSM  103  76  96  73 /  20  50  30  20
MLC  103  75  97  71 /  10  30  20  20
BVO   96  69  91  65 /  30  70  20  20
FYV   98  70  91  66 /  30  60  30  20
BYV   96  69  91  66 /  30  60  40  20
MKO  102  72  94  68 /  20  50  20  20
MIO   93  69  90  65 /  40  60  20  20
F10  102  72  94  68 /  20  40  20  30
HHW  101  77  99  74 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for OKZ054>064-067>069.

     Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
     evening for OKZ049-053-065-066-070>076.

AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
     for ARZ001-002-010-011.

     Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
     evening for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....23
AVIATION...22
Hazardous weather outlook, Aug 5, 5:19 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 AM CDT Sat Aug 5 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 AM CDT Sat Aug 5 2023

...Severe Thunderstorm Watch Until 10 AM Parts of Northeast
 Oklahoma...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
    RISK...Limited.
    AREA...Northeast Oklahoma and Northwest Arkansas.
    ONSET...This Morning for Northeast Oklahoma, Tonight
            for Northeast Oklahoma and Northwest Arkansas.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

	AREA AT GREATEST RISK...Southeast Oklahoma and West Central Arkansas.

DISCUSSION...
An area of storms across northwest and north central Oklahoma
near the Kansas border will continue to move east this morning
and enter northeast Oklahoma around sunrise. The leading edge of
the storms will be capable of producing severe wind gusts between
60 and 70 mph for locations mainly near the Kansas border this
morning. Additional scattered storm development associated with
outflow boundaries will be possible into the afternoon across
northeast Oklahoma and northwest Arkansas.

Later this evening and tonight, a complex of storms in
conjunction with an approaching upper disturbance will move into
northeast Oklahoma and northwest Arkansas. Severe wind gusts,
mainly associated with the leading edge of the complex will be
possible across northeast Oklahoma and northwest Arkansas.

Dangerous heat will continue across the area again today,
especially those locations outside of thunderstorms and locations
to the south of Interstate 40. Afternoon heat between 105-115
can be expected across much of the area, with the higher numbers
across southeast Oklahoma and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential.
THURSDAY and FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Cooler temperatures will begin to move into the area Sunday, with
some potential for hotter weather to linger across far southeast Oklahoma
through Sunday afternoon. The areawide break from the heat will continue
through Tuesday, with temperatures increasing for the latter part of the week.
Several upper disturbances will move across the area and will offer periodic
chances for showers and scattered thunderstorms through mid week. Chances for
storms will become more isolated later in the week as the upper ridge begins
to expand over the southern plains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 5, 6:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
615 AM CDT Sat Aug 5 2023

OKZ058-051145-
Ottawa OK-
615 AM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of central Ottawa
County through 645 AM CDT...

At 614 AM CDT, Doppler radar indicated  strong winds from a
thunderstorm 4 miles south of Quapaw, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Miami...                          Commerce...
Fairland...                       Quapaw...
Wyandotte...                      Ottawa...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 299 and 319.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3694 9491 3698 9469 3667 9463 3668 9492
TIME...MOT...LOC 1114Z 348DEG 19KT 3690 9479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 5, 6:20 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
620 AM CDT Sat Aug 5 2023

OKZ054-059-064-051200-
Osage OK-Pawnee OK-Creek OK-
620 AM CDT Sat Aug 5 2023

...Strong thunderstorms will impact portions of Osage, northwestern
Creek and Pawnee Counties through 700 AM CDT...

At 619 AM CDT, Doppler radar indicated strong winds from
thunderstorms along a line extending from near Hardy to 8 miles west
of Ralston to 6 miles northeast of Coyle. Movement was east at 50
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Mannford...                       Drumright...
Fairfax...                        Barnsdall...
Oilton...                         Shidler...
Wynona...                         Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Shamrock...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9625 3698 9608 3640 9616 3585 9646
      3587 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3655 9693
      3657 9689 3660 9692 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1119Z 280DEG 46KT 3700 9680 3651 9690 3603 9715

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 6:53 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 AM CDT Sat Aug 5 2023

OKZ054-051245-
Osage OK-
653 AM CDT Sat Aug 5 2023

...Strong thunderstorms will impact portions of northern Osage County
through 745 AM CDT...

At 653 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northeast of Grainola to 4 miles south of
Shidler. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Barnsdall...                      Shidler...
Burbank...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Eastern Kaw Lake...
Webb City...                      Wah Sha She State Park...
Tallant...                        Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9600 3666 9600 3649 9601 3667 9683
      3677 9682 3677 9679 3678 9679 3678 9675
      3700 9675
TIME...MOT...LOC 1153Z 268DEG 36KT 3699 9656 3671 9664

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 5, 7:15 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 AM CDT Sat Aug 5 2023

OKZ054-055-059>061-064>067-051300-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-Pawnee OK-
Washington OK-Creek OK-Wagoner OK-
715 AM CDT Sat Aug 5 2023

...Strong thunderstorms will impact portions of southwestern Rogers,
southeastern Osage, Creek, southwestern Washington, northwestern
Wagoner, northwestern Okmulgee, Pawnee, Tulsa and north central
Okfuskee Counties through 800 AM CDT...

At 715 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Wynona to 3 miles south of
Keystone State Park to 2 miles east of Stroud. Movement was east at
45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Okmulgee...                       Bristow...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Okfuskee...                       Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Hominy...
Cleveland...                      Mannford...

This includes Interstate 44 between mile markers 178 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3624 9682 3663 9668 3641 9553 3553 9596
      3569 9662 3616 9662 3616 9682
TIME...MOT...LOC 1215Z 275DEG 40KT 3653 9629 3609 9629 3574 9661

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 5, 7:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
721 AM CDT Sat Aug 5 2023

ARZ002-051245-
Carroll AR-
721 AM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northern Carroll
County through 745 AM CDT...

At 720 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Beaver, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Beaver...
Urbanette...                      Grandview...
Pleasant Ridge...                 Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9345 3639 9382 3650 9379 3650 9341
TIME...MOT...LOC 1220Z 280DEG 17KT 3647 9371

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:03 PM CDTSpecial Weather StatementTSALeFlore42 min
Aug 4, 8:10 PM CDTSpecial Weather StatementTSALeFlore35 min
Aug 5, 12:51 AM CDTSpecial Weather StatementTSAOttawa24 min
Aug 5, 6:15 AM CDTSpecial Weather StatementTSAOttawa30 min
Aug 5, 6:20 AM CDTSpecial Weather StatementTSAOsage, Pawnee40 min
Aug 5, 6:53 AM CDTSpecial Weather StatementTSAOsage52 min
Aug 5, 7:15 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Pawnee, Rogers, Tulsa45 min
Aug 5, 7:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington50 min
Aug 5, 7:39 AM CDTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa, Wagoner37 min
Aug 5, 7:52 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington38 min
Aug 5, 8:11 AM CDTSpecial Weather StatementTSARogers34 min
Aug 5, 8:17 AM CDTSpecial Weather StatementTSAWagoner28 min
Aug 5, 8:24 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Wagoner36 min
Aug 5, 8:55 AM CDTSpecial Weather StatementTSACherokee, Delaware, Ottawa35 min
Aug 5, 9:20 AM CDTSpecial Weather StatementTSAAdair40 min
Aug 4, 7:00 PM CDTSpecial Weather StatementTSASebastian45 min
Aug 5, 9:45 AM CDTSpecial Weather StatementTSAWashington30 min
Aug 5, 9:59 AM CDTSpecial Weather StatementTSABenton16 min
Aug 5, 10:16 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington44 min

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.